MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG45012UX
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Arrhythmia (1721); Atrial Fibrillation (1729); Chest Pain (1776); Dyspnea (1816); Cardiac Enzyme Elevation (1838); Ischemia (1942); Myocardial Infarction (1969); Insufficient Information (4580)
Date of Event 06/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During the index procedure one resolute onyx drug eluting stent (des) was implanted in the mid left anterior descending artery (lad).Two nc euphora balloons and one euphora balloon were also used during the index procedure.Approximately 6 months post the index procedure the patient underwent a clinically driven target lesion revascularization procedure during which two onyx frontier des were implanted in the mid lad.Three nc euphora balloons and one launcher guide catheter were also used during this revascularization procedure.Approximately 17 months post the index procedure and 11 months post the revascularization procedure, the patient suffered from a non-st-elevation myocardial infarction (nstemi) and chest pain.The patient went to the emergency room for substernal chest pain that raised to the left shoulder, some shortness of breath and palpitations.The patient was noted to be in atrial fibrillation with rapid ventricular response (rvr) and with increasing troponins.The patient was diagnosed with a type 2 spontaneous myocardial infarction (mi) which was secondary to an ischemic imbalance.The mi occurred in the territory of the target vessel.The event was tr eated with a stent implanted in the mid lad, below the index procedure target lesion.The patient was hospitalized for two nights.The patient recovered.The patient was taking dual antiplatelet therapy within 24 hours prior to the event.The rationale for the relationship to the system or procedure was that it it was possible that the previous stent was not inflated all the way even though this lesion was treated previously as well and that it was difficult to know if it was due to the patients chronic disease or due to the previous stent.It was stated that the related stents were onyxng35018ux lot#: 0011666484, onyxng45012ux lot#: 0011545460 and ronyx30030ux lot#: 0010915501.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20145016
Report Number9612164-2024-04074
Device Sequence Number20931872
Product Code NIQ
UDI-Device Identifier00763000511722
UDI-Public00763000511722
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2025
Device Model NumberONYXNG45012UX
Device Catalogue NumberONYXNG45012UX
Device Lot Number0011545460
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/03/2024
Date Device Manufactured12/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight152 KG
Patient EthnicityNon Hispanic
Patient RaceWhite